Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 185, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 9, 2000, 9:05 PM EST for Scott County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 9:05 PM EST (02:05 UTC)
- Expired
- Aug 9, 2000, 9:35 PM EST
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Scott County, IN
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 100206 SVRSDF INC143-100235- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 905 PM EST WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 935 PM EST * AT 900 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NEW FRANKFORT...OR ABOUT 32 MILES NORTH OF LOUISVILLE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEXINGTON AROUND 910 PM EST LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:45 PM EST, 7 hours 20 minutes earlier.
Area forecast discussion, Aug 9, 1:45 PM EST, 7 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT WED AUG 9 2000 SATELLITE PICTURES STILL INDICATE A WEAK BOUNDARY ACROSS NORTH CENTRAL KENTUCKY FROM MORNING STORMS OVER CENTRAL INDIANA AND OHIO. HOWEVER THE ATMOSPHERE REMAINS CAPPED AS INDICATED BY NO CU THIS AFTERNOON. THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG A COLD FRONT LOCATED OVER CENTRAL INDIANA AND NORTHERN OHIO. THESE STORMS MAY AFFECT OUR COUNTY FORECAST AREA OVERNIGHT. ALL MODELS INDICATE THAT THE FRONT WILL MOVE INTO KENTUCKY OVERNIGHT AND SOUTH OF THE STATE BY THURSDAY AFTERNOON. UPPER LEVEL SUPPORT WILL BE NON-EXISTENT OVER OUR AREA BUT THE FRONTAL BOUNDARY SHOULD HELP FOCUS SOME STORMS OVERNIGHT. WE WILL CONTINUE TO MENTION MORNING STORMS OVER THE NORTH AND SLIGHTLY LONGER OVER THE SOUTH AS THE FRONT MAY BRIEFLY STALL ALONG THE KENTUCKY AND TENNESSEE BORDER. AT THE PRESENT TIME FRIDAY AND THE WEEKEND LOOKS TO BE DRY AND LESS HUMID. .SDF... JA
In the hours before
Local storm report, Aug 9, 8:38 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
938 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM CYNTHIANA KY WIND DAMAGE
08/09/00 HARRISON TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 9, 8:50 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
950 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM NEW CASTLE KY 1 INCH HAIL
08/09/00 HENRY DIME TO QUARTER SIZE
HAIL. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 9, 8:51 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
951 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM MADISON IN WIND DAMAGE
08/09/00 JEFFERSON TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Aug 9, 8:58 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
958 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM GEORGETOWN KY WIND DAMAGE
08/09/00 SCOTT TREES DOWN ACROSS THE
COUNTY. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 9, 9:03 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM PARIS KY WIND DAMAGE
08/09/00 BOURBON NUMEROUS TREES DOWN.
ROADS BLOCKED. POWER
OUT IN SOME LOCATIONS.
REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Aug 9, 9:04 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1004 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM STAMPING GROUND KY .75 INCH HAIL
08/09/00 SCOTT REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:22 PM EST | Severe Thunderstorm Warning | LMK | Jefferson | 38 min |
| Aug 9, 8:59 PM EST | Severe Thunderstorm Warning | LMK | Jefferson | 36 min |
| Aug 9, 9:18 PM EST | Severe Thunderstorm Warning | LMK | Clark, Washington | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.